Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 15, 2021, 3:06 PM EDT for Sumter County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 3:06 PM EDT (19:06 UTC)
- Expired
- Jul 15, 2021, 3:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Columbia, SC
County Sumter County, SC
The radar
The Columbia radar (KCAE), 52 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
783
WWUS82 KCAE 151906
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
306 PM EDT Thu Jul 15 2021
SCZ028-031-151930-
Richland SC-Sumter SC-
306 PM EDT Thu Jul 15 2021
...Strong Thunderstorms Will Impact Portions of east central Richland
and northwestern Sumter Counties Until 330 PM EDT....
At 303 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Oakland, or near Shaw Air Base, moving
southeast at 10 mph.
HAZARD...gusty winds 40 to 50 mph and excessive cloud to ground
lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Sumter, Shaw Air Base, Oakland, Dalzell, Dinkins Mill, Wateree River
Correctional Institution, Stateburg, Rembert and Wedgewood.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
LAT...LON 3400 8064 3410 8058 3405 8038 3387 8057
TIME...MOT...LOC 1903Z 316DEG 8KT 3400 8054
$$
LCVWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 15, 1:39 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 15, 1:39 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Columbia SC 139 PM EDT Thu Jul 15 2021 .SYNOPSIS... The Bermuda High will ridge into the forecast area through the weekend providing a typical summertime pattern. Expect scattered afternoon and evening thunderstorms each day along with seasonal temperatures. A front will provide increased chances of showers and thunderstorms Sunday into mid next week. && .NEAR TERM /THROUGH TONIGHT/... Upper ridge over the Southeast will begin to move to the east overnight. At the surface, Bermuda high pressure continues to ridge into the Carolinas and GA with a lee side trough over the Piedmont. The airmass remains moist with pwats from 1.75 inches west to just over 2.0 inches east. Airmass moderately unstable with Lifted Index around minus 6 and CAPE values around 2000 J/kg. Showers and thunderstorms mainly affecting the eastern Midlands and Lower Savannah River Area where pwats are highest. HREF ensemble indicated scattered convection across the eastern half of the forecast area and more isolated west. Forcing remains weak. Max temps in the upper 80s and low 90s. Convection should diminish after sunset so low pops in the evening. Overnight mins in the low 70s. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Little change. Typical summer weather expected, with weak high pressure, surface and aloft, just south of the region. This, along with precipitable water (PW) values near climatological normals, is expected to provide a seasonally normal chance of mainly diurnal convection, with near normal temps. && .LONG TERM /SUNDAY THROUGH THURSDAY/... The upper ridge is expected to weaken Sun into early to mid next week as an upper trough develops and digs into the E CONUS. This will bring down a front with increased moisture. NBM guidance continuing to indicate POPs increasing to likely with the front, which appears reasonable. Near normals temps through Sunday, then some decrease in max temps early to mid week with the greater convective coverage and cloud cover. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... VFR forecast outside of scattered diurnal convection. High pressure centered off the coast continues to ridge into the area. West-southwest winds 5 to 10 knots this afternoon, becoming light tonight. Scattered thunderstorms this afternoon may result in brief restrictions at terminals. Although guidance is indicating the focus will continue across the CSRA to eastern Midlands, coverage yielding low confidence any terminal will be affected. Convection should diminish after sunset. Stratus or fog possible late tonight but confidence too low to include restrictions. Convection will develop again during the afternoon Friday. EXTENDED AVIATION OUTLOOK...Restrictions possible each day in diurnally driven showers and thunderstorms and early morning stratus/fog. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jul 15, 4:53 AM EDT, 10 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 453 AM EDT Thu Jul 15 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-160900- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 453 AM EDT Thu Jul 15 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 15, 3:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
306 PM EDT Thu Jul 15 2021
SCZ028-031-151930-
Richland SC-Sumter SC-
306 PM EDT Thu Jul 15 2021
...Strong Thunderstorms Will Impact Portions of east central Richland
and northwestern Sumter Counties Until 330 PM EDT....
At 303 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Oakland, or near Shaw Air Base, moving
southeast at 10 mph.
HAZARD...gusty winds 40 to 50 mph and excessive cloud to ground
lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Sumter, Shaw Air Base, Oakland, Dalzell, Dinkins Mill, Wateree River
Correctional Institution, Stateburg, Rembert and Wedgewood.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
LAT...LON 3400 8064 3410 8058 3405 8038 3387 8057
TIME...MOT...LOC 1903Z 316DEG 8KT 3400 8054
LCVThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:31 PM EDT | Special Weather Statement | CAE | Bamberg | 29 min |
| Jul 15, 3:51 PM EDT | Special Weather Statement | CAE | Orangeburg | 24 min |
| Jul 15, 4:40 PM EDT | Areal Flood Advisory | CAE | Orangeburg | 65 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.